Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 423, NWS Atlanta, GA

July 13, 2008Chattooga County, Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2008, 1:01 PM EDT for Chattooga County, Floyd County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2008, 1:01 PM EDT (17:01 UTC)
Expired
Jul 13, 2008, 1:30 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattooga County, GA, Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 1:25 PM EDTTSTM WND DMGCoosa, GA6 TREES DOWN NEAR COOSA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
921 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 131701
SVRFFC
GAC055-115-131730-
/O.NEW.KFFC.SV.W.0423.080713T1701Z-080713T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
101 PM EDT SUN JUL 13 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  WEST CENTRAL FLOYD COUNTY IN NORTHWEST GEORGIA

* UNTIL 130 PM EDT

* AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHATTOOGAVILLE...MOVING SOUTHEAST AT 18 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LYERLY...HOLLAND AND COOSA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3434 8525 3416 8537 3420 8545 3421 8545
      3425 8545 3425 8546 3428 8546 3429 8547
      3444 8550
TIME...MOT...LOC 1701Z 300DEG 16KT 3433 8549

$$
1 follow-up statement
000 
WWUS52 KFFC 131720
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 PM EDT SUN JUL 13 2008

GAC055-115-131730-
/O.CON.KFFC.SV.W.0423.000000T0000Z-080713T1730Z/
FLOYD GA-CHATTOOGA GA-
120 PM EDT SUN JUL 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHWESTERN CHATTOOGA AND WEST CENTRAL FLOYD COUNTIES...

AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR CHATTOOGAVILLE...MOVING
SOUTHEAST AT 19 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOSA.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3441 8543 3434 8525 3416 8537 3420 8545
      3425 8545 3425 8546 3428 8546 3429 8547
TIME...MOT...LOC 1720Z 300DEG 16KT 3428 8540

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:30 AM EDT, 7 hours 31 minutes earlier.

Area forecast discussion, Jul 13, 5:30 AM EDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT SUN JUL 13 2008

.SHORT TERM /TODAY THROUGH TUESDAY/...
MODELS SLOWING DOWN ON THE TIMING OF THE FRONT MOVING INTO GEORGIA
VERSUS THE PREVIOUS RUNS. HOWEVER...THE DEEPER MOISTURE THAT AIDED
THE TRW DEVELOPMENT YESTERDAY AFTERNOON ALONG THE AL/GA BORDER WILL
BE SHIFTING EASTWARD TODAY AND IT APPEARS HIGH CHANCE TO LIKELY POPS
ARE WARRANTED THIS AFTERNOON. NOT MUCH OF A PUSH WITH THESE STORMS
THIS AFTERNOON AND INTO THE EVENING AND...WITH HEAVY RAIN ALREADY
BEING PRODUCED BY PREVIOUS DAYS THUNDERSTORMS...WILL GO AHEAD AND
MENTION SOME WITH HEAVY RAIN. THE FRONT FINALLY MOVES INTO THE CWA
TONIGHT WITH PLENTY OF DEEP MOISTURE FOR IT TO WORK WITH.
THEREFORE SHOULD SEE SCATTERED TO WIDESPREAD SHOWERS/TSTORMS
CONTINUING INTO THE EVENING WITH A SLOW DIMINISH IN ACTIVITY AFTER
MIDNIGHT AND WILL GO ABOVE MOS GUIDANCE ON POPS BASED ON LOCATION
OF DEEPEST MOISTURE. THE FRONT PUSHES INTO CENTRAL GEORGIA BY
MONDAY AFTERNOON AND INTO SOUTH GA BY MONDAY EVENING. DRY AIR IN
THE MID AND UPPER LEVELS SPREADS IN BEHIND THE FRONT AND THIS
SHOULD END THE PRECIP FROM THE NORTH ON MONDAY. WILL NEED TO KEEP
LOW POPS OVER NORTH GA MONDAY MORNING BUT BY AFTERNOON NORTH GA
POPS SHOULD BE MARGINAL WHILE CHANCES CONTINUE FOR CENTRAL GA. DRY
AIR AT THE LOWER LEVELS FINALLY WORKS ITS WAY INTO MOST OF THE CWA
MONDAY NIGHT. WITH MOSTLY CLEAR SKIES TEMPS SHOULD BE ALLOWED TO
RADIATE OUT GIVING RATHER PLEASANT TEMPS FOR THIS TIME OF YEAR IN
NORTH AND WEST GEORGIA. AS FOR EASTERN GA...THE SURFACE LOW OVER
WESTERN SOUTH CAROLINA WILL KEEP CLOUDS AND HIGHER DEWPOINTS OVER
THE EXTREME EASTERN PART OF THE CWA WHICH WILL KEEPS TEMPS A BIT
WARMER MONDAY NIGHT. AM HAVING DOUBTS ON A DRY TUESDAY BASED ON
THE LATEST GFS AND NAM. THE SURFACE LOW AND FRONT SINKS INTO SOUTH
GEORGIA...HOWEVER THE CIRCULATION AROUND THE SURFACE LOW AND THE
HIGH TO OUR NORTH BRINGS AN ONSHORE FLOW OF ATLANTIC MOISTURE
INCREASING DEW POINTS OVER THE CWA AS WELL AS INCREASING MOISTURE
IN THE MID LEVELS. AT THIS POINT FEEL THE BEST CHANCE FOR TRW IS
FOR CENTRAL GA AND WILL GO WITH 20 POPS ACROSS THE SOUTHERN TIER
OF COUNTIES WITH A 10 POP ACROSS THE REST OF THE CWA.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THERE IS ENOUGH DISCREPANCY BETWEEN THE GFS/ECMWF/CANADIAN THAT
CONFIDENCE LEVEL IS PRETTY LOW ON WHERE THE CHANCES OF TRW WILL BE.
KNOWING THAT THE SURFACE FRONT OVER SOUTH GEORGIA WILL BE SLOWLY
ERODING AND THAT THE ATMOSPHERE OVER THE CWA WILL SLOWLY BE
INCREASING IN LOW AND MID LEVEL MOISTURE...WE SHOULD SEE IN INCREASE
IN SCATTERED TRW SLOWLY SPREADING NORTH OVER TIME THROUGH THE LONG
TERM. GFS GUIDANCE APPEARS TO PICK UP ON THIS AND WILL NOT DEVIATE
FAR FROM GFS.

&&

.AVIATION...
MAIN CONCERN FOR AVIATION TODAY WILL BE TSRA THIS AFTERNOON AND
EVENING. DEEP S-N TROPICAL MOISTURE PLUME...WHICH WAS SHUNTED WEST
INTO AL YESTERDAY...WILL DRIFT BACK EAST OVER THE WESTERN HALF OF GA
TODAY.  IN ADDITION...A SHORT WAVE IN NW FLOW ALOFT ACCOMPANIED BY A
COLD FRONT WILL APPROACH THE AREA FROM THE NW. ALL OF THESE WILL
LEAD TO WIDESPREAD SHRA/TSRA ACTIVITY...ESPECIALLY IN THE 18Z-06Z
TIME FRAME ACROSS MOST OF THE CWA.  EXPECT A MODERATE TO HIGH IMPACT
ON ATL OPERATIONS AFT 18Z.

CEILINGS...NOT SEEING THE DEVELOPMENT OF LOW IFR-LIFR CIGS THIS
MORNING THANKS TO A MORE WESTERLY SFC WIND FLOW. 06Z TAF CARRIED IFR
FOR MCN/CSG 08Z-12Z...BUT HAVING DOUBTS THAT THIS WILL OCCUR. WILL
WATCH CAREFULLY...BUT SLIGHT DIFFERENCE IN SYNOPTIC PATTERN KEEPING
THIS FROM OCCURRING WITHIN THE CWA SO FAR. OTHERWISE VFR CIGS UNTIL
AFTERNOON WHEN LOCALIZED MVFR CIGS CAN BE EXPECTED IN SHRA/TSRA
ACTIVITY. MVFR CIGS WILL LIKELY PREVAIL OVERNIGHT AS FRONT DRAGS
THROUGH THE AREA AND SOME SHRA/TSRA ACTIVITY CONTINUES WITH DEEP
TROPICAL MOISTURE DRAPED ACROSS THE AREA.

VISIBILITY...WIDESPREAD MVFR BR NOTED ACROSS THE CWA THIS
MORNING...WITH LOCALIZED IFR CONDITIONS. EXPECT THIS TO CONTINUE
UNTIL AFTER SUNRISE. NOTHING WORSE THAN MVFR EXPECTED FOR ATL THIS
MORNING. OTHERWISE...BRIEF MVFR TO LOCALLY IFR VSBY IN SHRA/TSRA
ACTIVITY THIS AFTERNOON AND EVENING. DEEP MOISTURE AND WET GROUND
WILL LIKELY LEAD TO MVFR AND LOCALLY IFR BR MON AFTER 08Z MUCH OF
THE CWA.

WX...NUMEROUS TSRA EXPECTED AFT 18Z. WESTERN TAF SITES WILL SEE THE
ACTIVITY FIRST AS MOISTURE S-N MOISTURE PLUME DRIFTS EAST WITH TIME.
CG LIGHTNING WILL BE THE MAIN CONCERN WITH ALL ACTIVITY TODAY. ATL
SHOULD BE MOST IMPACTED IN THE 18Z-02Z TIME FRAME...BUT SOME
SHRA/TSRA ACTIVITY MAY LINGER UNTIL 06Z OR POSSIBLY BEYOND.
SIGNIFICANT IMPACT ON ATL OPERATIONS EXPECTED THIS AFTERNOON BECAUSE
OF TSRA ACTIVITY.

WINDS...LIGHT AND VARIABLE FLOW EARLY WILL BECOME SW-W IN RESPONSE
TO UPSTREAM APPROACHING SYSTEM. DO NOT FORESEE ANY GENERAL PROBLEMS
WITH WIND DIRECTION TODAY. SPEEDS MOSTLY 7-9KTS.
HOWEVER...AFTERNOON/EVENING TSRA ACTIVITY WILL LIKELY RESULT IN
BRIEF PERIODS OF VRB15G25KT AT ALL TAF SITES. WET MICROBURSTS
POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          91  69  89  66  89 /  50  60  20  10  10
ATLANTA         87  69  87  68  88 /  70  60  20   5  10
BLAIRSVILLE     81  66  81  58  82 /  70  60  10  10  10
CARTERSVILLE    86  67  86  62  89 /  70  60  10   5  10
COLUMBUS        91  73  91  69  92 /  60  50  20   5  10
GAINESVILLE     87  68  87  65  88 /  70  60  20  10  10
MACON           94  72  91  68  92 /  50  50  30  10  10
ROME            87  67  90  61  91 /  70  60  10   5  10
PEACHTREE CITY  88  68  88  62  90 /  70  60  20   5  10
VIDALIA         94  74  90  71  91 /  30  30  50  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/19
Hazardous weather outlook, Jul 13, 6:22 AM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 AM EDT SUN JUL 13 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
622 AM EDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO NORTHWEST GEORGIA TONIGHT AND
SOUTHWARD INTO CENTRAL GEORGIA MONDAY. A BAND OF DEEP TROPICAL
MOISTURE OVER ALABAMA...WILL SHIFT EASTWARD IN ADVANCE OF THE FRONT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BE FREQUENT AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING. ISOLATED THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING MAY BECOME SEVERE AND PRODUCE DAMAGING
DOWNBURST WINDS. LOCALLY HEAVY RAIN IN THE STRONGER THUNDERSTORMS
MAY RESULT IN SOME URBAN AND SMALL STREAM FLOODING. THUNDERSTORMS
WILL BE POSSIBLE ANYTIME TODAY...BUT MOSTLY AFTER NOON IN THE WEST
AND AFTER 4 PM IN THE EAST.

.DISCUSSION...
A SOUTH TO NORTH ORIENTED PLUME OF DEEP TROPICAL MOISTURE...WHICH
WAS LOCATED OVER ALABAMA SATURDAY...HAS SHIFTED BACK EAST OF
GEORGIA TODAY. MEANWHILE...NORTHWEST FLOW ALOFT WILL ALLOW A
RELATIVELY STRONG COLD FRONT FOR MID-SUMMER TO APPROACH THE AREA
FROM THE NORTHWEST. A TROPICAL MOISTURE LADEN ATMOSPHERE COMBINED
WITH MODERATE INSTABILITY WITH CAPES FROM OVER 4000 WEST TO 1000
EAST BY AFTERNOON AND LIFTED INDICES TO -4...AND AMPLE UPPER-
LEVEL SUPPORT FROM THE APPROACHING SHORT WAVE...WILL AID IN THE
DEVELOPMENT OF NUMEROUS THUNDERSTORMS TODAY. A FEW WILL BECOME
SEVERE AND PRODUCE DAMAGING DOWNBURST WINDS. THE HAIL THREAT IS
MINIMAL BECAUSE OF WARM AIR ALOFT AND A HIGH FREEZING LEVEL.
BECAUSE OF THE TROPICAL NATURE OF THE ATMOSPHERE...THUNDERSTORMS
TODAY WILL BE EFFICIENT RAIN PRODUCERS...POTENTIALLY RESULTING IN
LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS. ALL THUNDERSTORMS
TODAY ARE EXPECTED TO PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL GEORGIA
MONDAY...WITH ISOLATED THUNDERSTORMS IN CENTRAL GEORGIA TUESDAY
AFTERNOON. ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS WEST GEORGIA BY EARLY AFTERNOON AND ACROSS EAST
GEORGIA BY MID TO LATE AFTERNOON.

19

In the hours before

Special weather statement, Jul 13, 11:19 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 AM EDT SUN JUL 13 2008

GAZ033-044>046-054>057-131545-
1119 AM EDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN SPALDING...
FAYETTE...HENRY...CLAYTON...ROCKDALE...DEKALB AND FULTON COUNTIES
UNTIL 1145 AM EDT...

AT 1117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PANTHERSVILLE...TO RIVERDALE...TO
FAYETTEVILLE...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS
SPALDING...FAYETTE...HENRY...CLAYTON...ROCKDALE...DEKALB AND FULTON
COUNTIES THROUGH 1145 AM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE TURNER FIELD...STARRS MILL...SANDY CREEK...LEES
MILL...KENWOOD...GRANT PARK...ATLANTA HARTSFIELD-JACKSON
AIRPORT...UNION CITY...TYRONE...RIVERDALE...PEACHTREE
CITY...PANTHERSVILLE...MORROW...LAKE CITY AND HAPEVILLE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 13, 11:30 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT SUN JUL 13 2008

GAZ023-131600-
1130 AM EDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HALL COUNTY
UNTIL NOON EDT...

AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKE LANIER...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS HALL
COUNTY THROUGH NOON EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MURRAYVILLE...GAINESVILLE...AND CLERMONT. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SBK
Special weather statement, Jul 13, 11:46 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 AM EDT SUN JUL 13 2008

GAZ045-046-048-055>057-131630-
1146 AM EDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND FREQUENT LIGHTNING
IN SPALDING...HENRY...CLAYTON...NEWTON...ROCKDALE AND DEKALB
COUNTIES UNTIL 1230 PM EDT...

AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM LITHONIA...TO STOCKBRIDGE...TO
BIRDIE...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
SPALDING...HENRY...CLAYTON...NEWTON...ROCKDALE AND DEKALB COUNTIES
THROUGH 1230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE ZETELLA...RIO...PANOLA MOUNTAIN STATE
PARK...BIRDIE...STOCKBRIDGE...REDAN...LOVEJOY...LITHONIA...HAMPTON...
BONANZA...SUNNY SIDE...POMONA...FLIPPEN...EXPERIMENT AND GRIFFIN.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

23
Special weather statement, Jul 13, 12:17 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 PM EDT SUN JUL 13 2008

GAZ042>044-053-054-131715-
1217 PM EDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN COWETA...FAYETTE...
DOUGLAS...CARROLL AND FULTON COUNTIES UNTIL 115 PM EDT...

AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LEES MILL...TO PALMETTO...TO
HANNAH...MOVING EAST SOUTHEAST AT 10 MPH. RADAR ESTIMATES UP TO TWO
INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THIS AREA...AND AN
ADDITIONAL ONE TO TWO INCHES IS POSSIBLE.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...INCLUDING WHITE OAK CREEK...BEAR CREEK...AND
CEDAR CREEK. HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
COWETA...FAYETTE...DOUGLAS...CARROLL AND FULTON COUNTIES...INCLUDING
AREAS AROUND MCWHORTER...HANNAH...UNION
CITY...FAIRBURN...PALMETTO...SANDY CREEK...LEES MILL AND TYRONE.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

23
Special weather statement, Jul 13, 12:20 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1220 PM EDT SUN JUL 13 2008

GAZ047>049-058-059-070-071-131700-
1220 PM EDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN MONROE...LAMAR...
BUTTS...JASPER...NEWTON...MORGAN AND WALTON COUNTIES UNTIL 100 PM
EDT...

AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CAMPTON TO CHAPPEL...MOVING SOUTHEAST AT 22
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS MONROE...LAMAR...BUTTS...JASPER...NEWTON...MORGAN AND WALTON
COUNTIES THROUGH 100 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE GRATIS...CAMPTON...ALMON...WALNUT GROVE...
PORTERDALE...OXFORD...JERSEY...JENKINSBURG...BETWEEN...CHAPPEL...
COVINGTON...FINCHERVILLE...ALCOVY...MONROE AND JOHNSTONVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 13, 12:56 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1256 PM EDT SUN JUL 13 2008

GAZ011-019-131730-
1256 PM EDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 50 MPH WINDS IN
FLOYD AND CHATTOOGA COUNTIES UNTIL 130 PM EDT...

AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF CHATTOOGAVILLE...MOVING
SOUTHEAST AT 19 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES
ACROSS WESTERN FLOYD AND SOUTHWESTERN CHATTOOGA COUNTIES THROUGH 130
PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LYERLY...CHATTOOGAVILLE...HOLLAND AND COOSA. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.